I have just now come from getting a heart catheterization test done. And was diagnosed with spastic coronary arteries. The Doc even gave me before and after photos of the arteries "normal" and after he gave me meds during the procedure. Wow!! The size in my arteries almost doubled. Have been put on meds and advised on lifestyle changes. Had already started half of what he suggested. ? Will I ever be able to get off these meds? And can weight loss and exercise get me off permanently?
Weight loss, exercise and tobacco cessation improve endothelial function and increase vagal tone. Both of these will decrease the likelihood of recurrent spasm, but of course, this is not guaranteed. I would not come off of these meds any time soon, but slow weaning could be taken into conisederation at some point once the symptoms complete resove and not recur for a significant amount of time.
Good questions. I too had an arterial spasm almost two years ago to the week in fact. I had a cath that turned out to show perfectly healthy arteries and an Echo that showed perfect functioning. My cardiologist figures that it's probably Printzmetal Angina, but her approach is to not test with the antogonist that causes the spasm.
Since my event, I lost over 20 pounds and am under the target weight threshold for my height/build/age/gender. I take a calcium channel blocker and a baby aspirin. I also take Omege 3 fish oil. Frankly, I don't worry about when I can get off of a med that costs me $10 a month and has no negative side effects for me.
I look forward to the excellent feedback from the doc on the forum. Good luck!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.